Electron. J. Diff. Equ., Vol. 2011 (2011), No. 61, pp. 1-10.

Classification of heteroclinic orbits of semilinear parabolic equations with a polynomial nonlinearity

Michael Robinson

For a given semilinear parabolic equation with polynomial nonlinearity, many solutions blow up in finite time. For a certain class of these equations, we show that some of the solutions which do not blow up actually tend to equilibria. The characterizing property of such solutions is a finite energy constraint, which comes about from the fact that this class of equations can be written as the flow of the L^2 gradient of a certain functional.

Submitted August 26, 2010. Published May 10, 2011.
Math Subject Classifications: 35B40, 35K55.
Key Words: Heteroclinic connection; semilinear parabolic equation; equilibrium.

Show me the PDF file (251 KB), TEX file, and other files for this article.

Michael Robinson
Mathematics Department, University of Pennsylvania
209 S. 33rd Street
Philadelphia, PA 19104, USA
email: robim@math.upenn.edu

Return to the EJDE web page